Alabama, 2003Tornado in Alabama, April 7, 2003
April 7, 2003 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 6, 11:50 PM CST, 20 minutes earlier.
Area forecast discussion, Apr 6, 11:50 PM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1250 AM CDT MON APR 7 2003
WILL UPDATE PACKAGE SHORTLY TRIMMING TORNADO BOX A BIT FURTHER TO
THE NORTH...AND TRIMMING POPS A BIT ACROSS THE SOUTH. MARINE LAYER
KEEPING AIRMASS A BIT MORE STABILIZED OVER THE SOUTHERN ZONES.
05/GARMON
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Apr 6, 8:10 PM CST, 4 hours before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-070600-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
910 PM CDT SUN APR 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TONIGHT)
THERE IS A MODERATE TO HIGH RISK OF SEVERE STORMS ACROSS THE
INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST
ALABAMA TONIGHT. PERSONS ACROSS THESE AREAS ARE URGED TO MONITOR
THE LATEST WEATHER DEVELOPMENTS. THE MAIN CONCERN WITH THESE STORMS
WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)
A SERIES OF UPPER LEVEL DISTURBANCES AND AN APPROACHING COLD
FRONT WILL RESULT IN A SLIGHT RISK OF SEVERE WEATHER ACROSS THE
AREA...MAINLY FROM LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT.
THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...DAMAGING
DOWNBURST WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT
WILL DIMINISH EARLY ON TUESDAY AS THE COLD FRONT PUSHES TO THE COAST
AND THE UPPER LEVEL SUPPORT MOVES OFF TO THE NORTHEAST.
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED...HOWEVER...CONCERNED
PARTIES SHOULD CONTINUE TO MONITOR THE POTENTIAL FOR STRONG STORMS
THROUGH THIS EVENING.
In the hours before
Special weather statement, Apr 6, 7:48 PM CST, 4 hours 22 minutes before
ALZ051-MSZ067-070400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
848 PM CDT SUN APR 6 2003
...TORNADO WATCH IN EFFECT UNTIL 1 AM CDT MONDAY MORNING...
AT 845 PM CDT...DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM
MOVING EASTWARD ACROSS SOUTH CENTRAL MISSISSIPPI. THIS STORM WAS
MOVING RAPIDLY EAST AROUND 40 MPH. ON THIS PRESENT MOTION...THIS
STORM HAS THE POTENTIAL OF ENTERING WEST TO NORTHWEST SECTIONS OF
WAYNE COUNTY BETWEEN 930 AND 1030 PM...THEN INTO SOUTHERN TO
CENTRAL SECTIONS OF CHOCTAW COUNTY BETWEEN 1030 AND 1130 PM.
THIS STORM HAS A HISTORY OF DOING SUBSTANTIAL DAMAGE OVER SOUTH
CENTRAL MISSISSIPPI.
A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TORNADOES. STAY TUNED FOR ADDITIONAL UPDATES AND WARNINGS.
Special weather statement, Apr 7, 12:00 AM CST, 10 minutes before
ALZ051>064-070800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
100 AM CDT MON APR 7 2003
THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES
OF SOUTH ALABAMA...
MOBILE...BALDWIN...ESCAMBIA...COVINGTON.
THE TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM FOR THE FOLLOWING
COUNTIES IN SOUTH ALABAMA...
WASHINGTON...CHOCTAW...WILCOX...CLARKE...MONROE...CONECUH...
BUTLER...AND CRENSHAW.Tornado, Wilcox
- When
- April 7, 12:10 AM CST to 12:11 AM CST
- Where
- Wilcox County, Millers Ferry
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.100, -87.367
A weak tornado briefly touched down near Millers Ferry. The tornado blew down several trees and damaged a large storage building.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Alabama, April 7, 20031 death · $442,000 · 11 events
- Rip Current in Florida, April 7, 20031 death · 1 event
- Flash Flood in Louisiana, April 7, 20031 death · 1 event
- Tornadoes and Hail in Louisiana, April 7, 2003$125,000 · F1 · 3 events
- Flood in Alabama, April 7, 2003$335,000 · 1 event
- Tornado in Mississippi, April 7, 2003$100,000 · F1 · 1 event
- Hail in Texas, April 7, 2003$67,000 · 1.75 in hail · 18 events
- Ice Storm in Maryland, April 7 to 8, 2003$100,000 · 1 event
- Lightning Strike in North Carolina, April 7, 2003$100,000 · 1 event
- Damaging Wind in Mississippi, April 7, 2003$50,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Alabama, April 7, 2003$35,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Georgia, April 7, 2003$25,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351209.